MAUDE Adverse Event Report: LUTONIX, INC Lutonix 035AV Drug Coated PTA Dilation Catheter; Drug Coated Balloon PTA Catheter

LUTONIX, INC Lutonix 035AV Drug Coated PTA Dilation Catheter; Drug Coated Balloon PTA Catheter
Model Number 9010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Restenosis (4576); Insufficient Information (4580)
Date of Event 11/01/2024
Type of Reportable Event Death
Event or Problem Description
It was reported through the results of a clinical trial that approximately four years, three months and three days post an index procedure completion using a drug-coated balloon catheter, the subject had an adverse event of intermittent prolonged bleeding after dialysis.Sometime later the subject passed away and cause of death was not provided.The causal relationship was not provided.
 
Additional Manufacturer Narrative
H10: date of death for this patient was not provided, date of death updated as (b)(6) 1900 for the mdr submission requirement.H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately one year two months and twenty-four days post an index procedure completion using a drug-coated balloon catheter for cephalic vein stenosis, the subject had an adverse event of intermittent prolonged bleeding after dialysis.Reportedly, the adverse event was possibly related to study device and procedure but not related to av access circuit.It was further reported that approximately six months six days post index procedure, the subject underwent av access circuit re-intervention for prolonged bleeding.A standard percutaneous transluminal angioplasty was used in re-intervention for target lesion on cephalic vein with initial stenosis of 50% and final residual stenosis of 0%.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: b2, b5, d4 (unique device identifier (udi) #), h1, h6 (patient, method).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported through the results of a clinical trial that approximately one year, two months and twenty four days post an index procedure completion using a drug coated balloon catheter for cephalic vein stenosis, the subject had an adverse event of intermittent prolonged bleeding after dialysis.Reportedly, the adverse event was possibly related to study device and procedure but not related to av access circuit.It was further reported that approximately six months and six days post an index procedure, the subject underwent av access circuit re-intervention for prolonged bleeding.A standard percutaneous transluminal angioplasty was used in re-intervention for target lesion on cephalic vein with initial stenosis of 50 percent and final residual stenosis of 0 percent.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed and this lot met all release criteria.Investigation summary: the physical device was not returned for evaluation.No photos were provided for review.Therefore, the investigation is inconclusive for the reported failure as no objective evidence was provided for review.Based upon the available information, the definitive root cause is unknown.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B1, d3, d4 (medical device model #), g3, h6 (patient, component).Section a through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
Lutonix 035AV Drug Coated PTA Dilation Catheter
Common Device Name
Drug Coated Balloon PTA Catheter
Manufacturer (Section D)
LUTONIX, INC
9409 science center dr
new hope MN 55428
Manufacturer (Section G)
C.R. Bard, Inc. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
michael gaffney
800 w. rio salado pkwy
tempe, AZ 85281
+1(480)303-2689
MDR Report Key21419169
Report Number3006513822-2025-00008
Device Sequence Number20770240
Product Code PRC
UDI-Device Identifier00801741135491
UDI-Public(01)00801741135491(11)231122(17)251009(10)GFHX0825
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P170003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/09/2025
Device Model Number9010
Device Catalogue NumberLX3575960V
Device Lot NumberGFHX0825
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer04/04/2025
09/23/2026
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date05/04/2025
09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization; Death;
Patient Age54 YR
Patient SexMale
Patient RaceBlack Or African American